[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.145.176.252. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Citations 0
From the Food and Drug Administration
October 6, 1999

Warning on Dietary Supplements

Author Affiliations
 

Not Available

Not Available

JAMA. 1999;282(13):1218. doi:10.1001/jama.282.13.1218

The FDA has issued a warning about a group of products—sold as "party drugs" or dietary supplements for body building, weight loss, and sleep inducement—that pose a significant hazard to public health. The products, sold under such names as GHB, Renewtrient, Revivarant, Blue Nitro, Firewater, and Serenity, are chemically related to γ-butyrolactone (GBL), γ-hydroxybutyric acid (GHB), and 1,4 butanediol (BD). They can cause dangerously low respiratory rates, unconsciousness or coma, vomiting, seizures, bradycardia, and death.

First Page Preview View Large
First page PDF preview
First page PDF preview
×